Patient Comments: Cortisone Injection - Experience

Please describe your experience with a cortisone injection.

Comment from: Babs, 75 or over Female (Patient) Published: April 13

I had cortisone injections in the top of both feet to alleviate arthritic and neuroma pain. They were very painful, and that night I developed a headache that I couldn't get rid of with over-the -counter pills that I usually take. I think the shots will help in the long run but I sure hate the headache!

Was this comment helpful?Yes
Comment from: Nicizzy, 45-54 Female (Patient) Published: April 06

I had a cortisone injection 9 days ago for swelling and pain after two failed meniscus repairs. The evening of the injection my knee started to throb as the lidocaine wore off. The pain has gotten significantly worse each day since, and the radius of the pain has grown beyond what it was pre-injection. I don't think I'll be doing this again as it has just made everything worse.

Was this comment helpful?Yes
Comment from: RatherBdead, 35-44 Female (Patient) Published: April 02

I had a cortisone shot today. I will never allow another doctor to put that in my body again. I have now had a severe headache for over 12 hours and my hand hurts worse than before. They need to take this thing off the market for good. I wonder if this is an allergic reaction.

Was this comment helpful?Yes
Comment from: Carolyn, 65-74 Female (Patient) Published: April 02

Yesterday afternoon I went to see the orthopedic doctor for should/arm pain. He did x-rays. Diagnosis was rotator cuff problem, which affected the deltoid muscle in upper arm. Then with ultra sound device, he (after numbing site) gave me injection with Novocain and then cortisone. It hurt a bit but then subsided. When I got home, I became really tired. Lay day and I slept 15 hours. The next day after taking a shower about 10:15 am my face became red. My blood pressure (BP) was really high, both high and low were below 200. I took my BP medicines, and Excedrin Migraine for terrible headache and Zyrtec for allergy. It is now 7:30 pm and my face is still red. BP is down a little after drinking lots of fluids and BP medicines. Finally the pain in the deltoid muscle has eased. I wonder when the cortisone flush will subside.

Was this comment helpful?Yes
Comment from: Leigh, 45-54 Female (Patient) Published: March 24

I have had cortisone shots in both of my feet in the past 6 months, one for extreme tendon inflammation after I broke my toe, and on the other foot I had plantar fasciitis. Both times I have had an issue with my toes peeling, just below them and in between. On one foot a red spot appeared on the side of my foot, was very dry and had a few little red dots just out. They did not hurt or itch, but you could feel the red dots. The red spot did itch at times. I used cortisone 10 cream on them. When I talked to my foot doctor and my general physician, neither of them seems concerned or offered help. So I am not sure if it was a reaction to the shots or not.

Was this comment helpful?Yes
Comment from: Susie, 65-74 Female (Patient) Published: March 16

I had a cortisone injection to my right knee yesterday and today it looks like I have a severe case of rosacea on my face. I have had about 20 cortisone injections over the past 35 years and this has never happened.

Was this comment helpful?Yes
Comment from: Pain Clinic, oregon, 45-54 Male (Patient) Published: March 02

I have been taking cortisone shots in my lower back for over five years now, with very little side effects, not all from this pain clinic I might add. This time I told the doctor I was not getting relief the last two times I had them done, it was almost as if he didn't believe me. He was very professional about trying to re-diagnose my pain and went a little further with the cortisone injection. First night home in the evening I woke up with excruciating pain in my chest and a massive headache. I was very worried because I fight high blood pressure and something like this could put me into a stroke situation. I never slept the rest of the night and although the pain is lessened this afternoon it is still with me. The doctor or nurse needs to tell you about side effects that might happen from a higher dosage. All I can say is, ask as many questions as you can.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee and Hip Question: Share your experience with cortisone injections in your hip or knee.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.